Alert archive / Washington / Wind Advisories in 2009
Wind Advisory 8, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 6, 2009, 2:59 AM PST for 5 counties in Idaho; 7 counties in Washington. It took effect at Dec 6, 2009, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2009, 2:59 AM PST (10:59 UTC)
- In effect from
- Dec 6, 2009, 7:00 AM PST
- Expired
- Dec 6, 2009, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 17 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 061059 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 259 AM PST SUN DEC 6 2009 ...WINDY CONDITIONS AND COOL TEMPERATURES WILL IMPACT THE COLUMBIA BASIN TODAY... .NORTHEAST TO EAST WINDS WILL BE ON THE INCREASE TODAY AS ARCTIC AIR MOVES INTO THE REGION FROM CANADA. SURFACE PRESSURE GRADIENTS WILL TIGHTEN AS THE COLD AIR FILTERS INTO THE REGION RESULTING IN WINDY CONDITIONS. WAZ034-035-061900- /O.NEW.KOTX.WI.Y.0008.091206T1500Z-091207T0300Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY 259 AM PST SUN DEC 6 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. NORTHEAST TO EAST WINDS WILL BE ON THE INCREASE TODAY. WINDS 20 TO 35 MPH OR HIGHER...WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED BEGINNING THIS MORNING. WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON BEFORE SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY. $$
3 follow-up statements
000 WWUS76 KOTX 061709 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 909 AM PST SUN DEC 6 2009 ...WINDY CONDITIONS AND COLD TEMPERATURES WILL IMPACT THE REGION TODAY... .NORTHEAST TO EAST WINDS WILL BE ON THE INCREASE TODAY AS ARCTIC AIR MOVES INTO THE REGION FROM CANADA. THIS COLD AND DENSE AIR WILL FLOW THROUGH THE NORTHERN VALLEYS OF IDAHO AND SPILL INTO THE COLUMBIA BASIN RESULTING IN VERY WINDY CONDITIONS AND WIND CHILL READINGS NEAR OR SLIGHTLY BELOW ZERO THROUGH TODAY. IDZ002-003-WAZ033-036-070115- /O.EXB.KOTX.WI.Y.0008.091206T1800Z-091207T0300Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS... HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 909 AM PST SUN DEC 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. NORTHEAST TO EAST WINDS WILL BE ON THE INCREASE TODAY. WINDS 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED BEGINNING THIS MORNING. WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON BEFORE SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD. $$ IDZ001-070115- /O.EXB.KOTX.WI.Y.0008.091206T1800Z-091207T0300Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY 909 AM PST SUN DEC 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY BELOW 3000 FEET...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH AND LOCALLY HIGHER...WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED TODAY THROUGH THIS EVENING... ESPECIALLY IN THE HIGHWAY 95 CORRIDOR FROM BONNERS FERRY TO COEUR DALENE. WINDS WILL BEGIN TO SUBSIDE EVENING...BUT REMAIN BREEZY THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY. $$ WAZ034-035-070115- /O.CON.KOTX.WI.Y.0008.000000T0000Z-091207T0300Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY 909 AM PST SUN DEC 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. NORTHEAST TO EAST WINDS WILL BE ON THE INCREASE TODAY. WINDS 20 TO 35 MPH OR HIGHER...WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED BEGINNING THIS MORNING. WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON BEFORE SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY. $$
000 WWUS76 KOTX 062256 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 256 PM PST SUN DEC 6 2009 ...WINDY CONDITIONS AND COLD TEMPERATURES WILL IMPACT THE REGION THIS EVENING... .NORTHEAST TO EAST WINDS WILL BE ON THE INCREASE TODAY AS ARCTIC AIR MOVES INTO THE REGION FROM CANADA. THIS COLD AND DENSE AIR WILL FLOW THROUGH THE NORTHERN VALLEYS OF IDAHO AND SPILL INTO THE COLUMBIA BASIN RESULTING IN VERY WINDY CONDITIONS AND WIND CHILL READINGS NEAR OR BELOW ZERO THROUGH THIS EVENING. WAZ034-035-070300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-091207T0300Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY 256 PM PST SUN DEC 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. VERY WINDY NORTHEAST TO EAST WINDS WILL CONTINUE INTO THIS EVENING. WINDS OF 20 TO 35 MPH OR HIGHER...WITH GUSTS AS HIGH AS 45 MPH WILL CONTINUE THROUGH 7 PM. WINDS WILL DECREASE THIS EVENING BUT REMAIN BREEZY THROUGH THE NIGHT. WINDS WILL CREATE PATCHY BLOWING DUST REDUCING VISIBILITIES ON AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY. $$ IDZ002-003-WAZ033-036-070300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-091207T0300Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS... HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 256 PM PST SUN DEC 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. VERY WINDY NORTHEAST WINDS WILL PERSIST INTO THIS EVENING. WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED UNTIL AROUND 7 PM. WINDS WILL DECREASE SOMEWHAT THIS EVENING...BUT REMAIN BREEZY THROUGH TONIGHT. THE BREEZY CONDITIONS AND PLUNGING TEMPERATURES WILL CREATE VERY COLD WIND CHILL TEMPERATURES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD. $$ IDZ001-070300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-091207T0300Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY 256 PM PST SUN DEC 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING BELOW 3000 FEET... A WIND ADVISORY BELOW 3000 FEET REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. VERY WINDY NORTHEAST WINDS WILL PERSIST INTO THIS EVENING. WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED UNTIL AROUND 7 PM. WINDS WILL DECREASE SOMEWHAT THIS EVENING...BUT REMAIN BREEZY THROUGH TONIGHT. THE BREEZY CONDITIONS AND PLUNGING TEMPERATURES WILL CREATE BITTERLY COLD WIND CHILL TEMPERATURES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY. $$
000 WWUS76 KOTX 070251 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 651 PM PST SUN DEC 6 2009 WAZ034-035-070400- /O.EXP.KOTX.WI.Y.0008.000000T0000Z-091207T0300Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY 651 PM PST SUN DEC 6 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WIND GUSTS HAVE SUBSIDED BELOW 45 MPH AS THE AFTERNOON AND EVENING HAVE PROGRESSED...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...NORTHEAST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE COMMONPLACE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT. WITH COLDER AIR CONTINUING TO INFILTRATE...WIND CHILLS ARE STILL LIKELY TO DIP BELOW ZERO OVERNIGHT. THIS INCLUDES THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY. $$ IDZ002-003-WAZ033-036-070400- /O.EXP.KOTX.WI.Y.0008.000000T0000Z-091207T0300Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS... HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 651 PM PST SUN DEC 6 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WIND GUSTS HAVE SUBSIDED BELOW 45 MPH AS THE AFTERNOON AND EVENING HAVE PROGRESSED...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...NORTHEAST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE COMMONPLACE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT. WITH COLDER AIR CONTINUING TO INFILTRATE...WIND CHILLS ARE STILL LIKELY TO DIP BELOW ZERO OVERNIGHT. THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... UNIONTOWN...SPOKANE...CHENEY...DAVENPORT...ROCKFORD. $$ IDZ001-070400- /O.EXP.KOTX.WI.Y.0008.000000T0000Z-091207T0300Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY 651 PM PST SUN DEC 6 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING BELOW 3000 FEET... THE WIND ADVISORY BELOW 3000 FEET WILL EXPIRE AT 7 PM PST THIS EVENING. WIND GUSTS HAVE SUBSIDED BELOW 45 MPH AS THE AFTERNOON AND EVENING HAVE PROGRESSED...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...NORTHEAST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE COMMONPLACE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT. WITH COLDER AIR CONTINUING TO INFILTRATE...WIND CHILLS ARE STILL LIKELY TO DIP BELOW ZERO OVERNIGHT. THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 6, 2:30 AM PST, 29 minutes earlier.
Area forecast discussion, Dec 6, 2:30 AM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
230 AM PST SUN DEC 6 2009
.SYNOPSIS...
BLUSTERY NORTH-NORTHEAST WINDS AND MUCH COOLER TEMPERATURES CAN
BE EXPECTED ACROSS THE INLAND NORTHWEST THROUGH THE REMAINDER OF
THE WEEKEND. THEN DRY AND UNSEASONABLY COLD WEATHER WILL PERSIST
THROUGH MUCH OF NEXT WEEK.
&&
.DISCUSSION...
TODAY AND TONIGHT...THE UPPER LEVEL LOW CONTINUES TO SLOWLY MOVE
SOUTH ALONG THE WASHINGTON COAST EARLY THIS MORNING. THIS HAS PUT
THE INLAND NORTHWEST IN A COLD AND DRY NORTHEAST-EAST FLOW. EXPECT
THIS PATTERN TO REMAIN THROUGH THE FIRST PART OF NEXT WEEK.
PLENTY OF LOW LEVEL MOISTURE WAS IN PLACE EARLIER THIS EVENING
AND COMBINED WITH LOW LEVEL INSTABILITY AND THE EASTERLY FLOW
ACCUMULATING SNOW WAS REPORTED FROM THE OKANOGAN HIGHLANDS AND
WATERVILLE PLATEAU WEST INTO THE EAST SLOPES OF THE CASCADES. A
FEW REPORTS CAME IN OF AROUND AN INCH OR 2 AND EXPECT LOCALIZED
SPOTTER REPORTS OF ANOTHER INCH OR TWO. MUCH DRIER AND COOLER AIR
IS MOVING IN FROM THE EAST AND EXPECT THE HEAVIER SNOW TO BE ON
THE DECREASE OVER THE NEXT FEW HOURS...BUT STILL EXPECT SNOW
SHOWERS THROUGH THE MORNING. IN ADDITION INCREASING WINDS WERE
CAUSING BLOWING SNOW ON THE WATERVILLE PLATEAU. DOUGLAS COUNTY
SHERIFF AND LOCAL SPOTTERS HAD VISIBILITIES DOWN BELOW A MILE. WE
ARE EXPECTING INCREASING WINDS THROUGH THE DAY AND THE BLOWING
SNOW ADVISORY FOR THE WATERVILLE PLATEAU WILL BE EXTENDED THROUGH
THIS AFTERNOON.
NEXT LOOKING AT TEMPERATURES AND WINDS FOR TODAY. THE BIG QUESTION
IS HOW COOL TEMPERATURES WILL BE FOR THE NEXT FEW DAYS. THE MODELS
HAVE BEEN CONSISTENT SHOWING 85H TEMPERATURES DROPPING DOWN TO
-18C AND THE PAST RUN NOW HAS 85H TEMPS DROPPING TO BETWEEN -19
AND -20C. IN ADDITION EXPECT CLEARING SKIES OVER THE NEXT 24 HOURS
OR SO. ONE PARAMETER THAT MAY KEEP TEMPERATURES FROM REACHING
THEIR POTENTIAL WILL BE THE BREEZY WINDS. THE OTHER BEING ANY
FRESH SNOW. ACROSS THE WESTERN ZONES A FRESH BLANKET OF SNOW WILL
ENHANCE RADIATION AND RESULT IN EVEN COOLER TEMPERATURES. AS SUCH
TEMPERATURES WERE COOLED A FEW DEGREES ACROSS THE WESTERN ZONES
WITH ONLY MINOR CHANGES ELSEWHERE.
THE MODELS HAVE BEEN VERY CONSISTENT SHOWING A PRESSURE GRADIENT
OF 10-15 MBS FROM THE CONTINENTAL DIVIDE WEST TO THE CASCADES. IN
ADDITION THE MODELS HAVE BEEN VERY SIMILAR SHOWING 85H WINDS OF
30-35KTS. COMBINED WITH STRONG COLD AIR ADVECTION AND GOOD MIXING
WE ARE EXPECTING A WINDY DAY TODAY ACROSS THE ENTIRE FORECAST
AREA. THE COLUMBIA BASIN WILL FLIRT WITH ADVISORY CRITERIA AND
TYPICALLY THE MODELS UNDER FORECAST THE WINDS IN THESE SCENARIOS
ACROSS THE BASIN...THEREFORE A WIND ADVISORY WILL BE HOISTED
THROUGH 700PM THIS EVENING.
FOR TONIGHT THEN DRY...BREEZY AND VERY COLD. THE SURFACE GRADIENT
BEGINS TO SUBSIDE TONIGHT...BUT EXPECT A SLOW REDUCTION IN THE
WINDS. COMBINED WITH THE AFOREMENTIONED COLD AIRMASS WE ARE
EXPECTING A VERY CHILLY NIGHT. TEMPERATURES WILL BE MAINLY IN THE
SINGLE DIGITS WITH A FEW IN THE COOLER LOCALS BELOW ZERO. WINDS
WILL REMAIN SUCH THAT SEVERAL PLACES IN THE IDAHO PANHANDLE WILL
FLIRT WITH WIND CHILL WARNING CRITERIA. THERE IS STILL SOME
QUESTION ON HOW WIDE SPREAD THIS WILL BE AND DECIDED TO KEEP A
WATCH IN PLACE AND WAIT FOR ANOTHER MODEL RUN. /TOBIN
MONDAY THROUGH WEDNESDAY...A BITTERLY COLD AIRMASS WILL REMAIN
SPRAWLED ACROSS THE REGION AS A PERSISTENT NORTHERLY JET STREAM
CONTINUES TO FEED COLD...DRY CONTINENTAL AIR INTO THE REGION. THE
CLOSED MIDLEVEL LOW OVER NORTHERN CA WILL BECOME AN OPEN WAVE AND
MIGRATE EASTWARD ACROSS THE INTERMOUNTAIN WEST. AS THIS OCCURS...THE
NORTHEASTERLY GRADIENTS WILL QUICKLY WEAKEN AND WINDS WILL BEGIN
DECREASING BELOW 10 MPH BY AS EARLY AS MONDAY EVENING. MODELS ARE
IN GOOD AGREEMENT THROUGH WEDNESDAY AND CONFIDENCE IS GENERALLY
HIGH. THE MAIN CHALLENGE WILL BE DEALING WITH TEMPERATURES. USING
850MB TEMPERATURES AS A REFERENCE... THE AIRMASS WILL BE COLDEST
ON MONDAY WITH MIDLEVEL TEMPERATURES AVERAGING -18 CELSIUS THEN
AS THE NORTHEASTERLY GRADIENTS WEAKEN FOR TUESDAY AND WEDNESDAY
(WHICH WILL CEASE THE STRONG SOUTHWESTWARD INTRUSION OF ARCTIC
AIR)...EXPECT 850MB TEMPS TO WARM TO -16 CELSIUS TUESDAY...-13
CELSIUS BY WEDNESDAY. HIGH TEMPERATURES FOR MONDAY WILL BE DARN
RIGHT COLD WITH HIGHS CLOSE TO 25 DEGREES BELOW NORMAL. AS WINDS
CALM AND SKIES CLEAR MONDAY NIGHT...EXPECT STRONG RADIATIONAL
COOLING ALLOWING TEMPERATURES TO CRASH INTO THE SINGLE DIGITS TO
BELOW ZERO. THE WESTERN ZONES...WHICH RECEIVED A FEW INCHES OF
SNOW ON SATURDAY WILL BE MOST PRONE TO THE SUB-ZERO READINGS AND
FORECAST LOWS WERE ADJUSTED DOWNWARD ACCORDINGLY. THE VERY COLD
START FOR TUESDAY WILL NEGLECT THE SLIGHT WARMING ALOFT AND HIGH
TEMPERATURES ON TUESDAY LOOK TO BE WITHIN A DEGREE OR TWO FROM
MONDAYS NUMBERS. EXPECT ANOTHER COLD MORNING WEDNESDAY WITH
HIGHS ONLY WARMING A FEW DEGREES OVER TUESDAYS READINGS.
THURSDAY INTO THE WEEKEND...MODEL CONSENSUS AGREES THAT
THE LONGWAVE PATTERN WILL EVOLVE INTO A FLATTER...ZONAL FLOW
FROM THE HIGHLY AMPLIFIED FLOW WE ARE CURRENTLY DEALING WITH.
THIS WILL STRETCH THE MAMMOTH LOW ACROSS NEARLY ALL OF
CANADA...AND INTO THE GULF OF ALASKA. THE MAIN PACIFIC MOISTURE
FEED LOOKS TO REMAIN TO OUR SOUTH HOWEVER SHORTWAVE ENERGY
TRACKING ALONG THE SOUTHERN STREAM WILL...AT TIMES...LIFT THE
MOISTURE NORTHWARD TOWARD THE INLAND NW...BRINGING PRECIPITATION
CHANCES TO THE CWA. THERE IS STILL SOME UNCERTAINTY WITHIN THE
GUIDANCE REGARDING THE PLACEMENT OF THESE SHORTWAVES AND RESULTANT
PRECIP CHANCES HERE IN THE INLAND NW WITH THE CONSENSUS RELATIVELY
DRY UNTIL SUNDAY. THEREFORE...POPS WERE HEDGED NEAR TO BELOW
CLIMO UNTIL THEN. WITH THE UNCERTAINTY IN THE PLACEMENT OF
THESE SHORTWAVES...ALSO COMES INCREASED UNCERTAINTY TO THE DEGREE
OF WARMING. THE FORECAST WILL COTNINUE TO FOLLOW THE
GEFS MEAN WHICH KEEPS A RELATIVELY COOL AIRMASS ACROSS THE REGION
LIKELY LEADING TO CONTINUED BELOW NORMAL TEMPERATURES AND
P-TYPES...WHEN PRECIPITATION RETURNS TO THE AREA...AS SNOW. /SB
&&
.AVIATION...
SN AND BLSN WILL PREDOMINATE IN THE VICINITY OF KEAT THROUGH ABOUT
10Z OR SO...WITH AREAS AROUND KOMK SEEING MUCH MORE BLSN AND GUSTY N
WIND. OTHERWISE...SCT FLURRIES FOR MOST SITES WITH VFR CONDITIONS
OVERALL. WINDS WILL CONTINUE NE AND GUSTY...WITH GUSTS TO 40 KTS
POSSIBLE IN PLACES SUNDAY PM. /FRIES
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 16 5 13 1 12 5 / 0 0 0 0 0 0
COEUR DALENE 15 3 12 1 13 4 / 0 0 0 0 0 0
PULLMAN 18 5 13 5 12 2 / 0 0 0 0 0 0
LEWISTON 24 12 17 7 17 9 / 0 0 0 0 0 0
COLVILLE 18 3 16 2 15 8 / 0 0 0 0 0 0
SANDPOINT 13 0 8 -2 8 3 / 0 0 0 0 0 0
KELLOGG 13 0 8 0 8 3 / 10 0 0 0 0 0
MOSES LAKE 21 8 18 4 18 4 / 0 0 0 0 0 0
WENATCHEE 21 8 17 -2 17 4 / 10 0 0 0 0 0
OMAK 19 3 18 -1 19 6 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND CHILL WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
CENTRAL PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.
WA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
WATERVILLE PLATEAU.
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR MOSES LAKE AREA...UPPER COLUMBIA BASIN.
&&Hazardous weather outlook, Dec 5, 6:13 AM PST, 20 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 613 AM PST SAT DEC 5 2009 IDZ001-004-061415- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- 613 AM PST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY COLD WIND CHILL VALUES ARE EXPECTED SUNDAY EVENING AND MONDAY MORNING. VERY COLD AIR MOVING INTO THE REGION FROM CANADA WILL COMBINE WITH BREEZY NORTHEAST WINDS...RESULTING IN WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. COOL BUT DRY WEATHER IS EXPECTED THE REMAINDER OF THE WEEK. IDZ002-003-WAZ037-042-061415- COEUR DALENE AREA-IDAHO PALOUSE-NORTHEAST MOUNTAINS- EAST SLOPES NORTHERN CASCADES- 613 AM PST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY COLD WIND CHILL VALUES ARE POSSIBLE SUNDAY EVENING AND MONDAY MORNING. VERY COLD AIR MOVING INTO THE REGION FROM CANADA WILL COMBINE WITH BREEZY NORTHEAST WINDS AND RESULT IN WIND CHILLS OF 5 TO 15 BELOW ZERO. COOL BUT DRY WEATHER IS EXPECTED THE REMAINDER OF THE WEEK. IDZ026-027-WAZ031>036-038-041-043-044-061415- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- 613 AM PST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COOL BUT DRY THE REMAIONDER OF THE WEEK.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 8:34 PM PST | Winter Weather Advisory | OTX | Douglas, Grant, Okanogan | 18 hr |
Nearby
Wind Advisories in Washington, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.